Michigan, 2001Rip Current in Michigan, July 1, 2001
July 1, 2001 · NWS IWX · 1 event in 1 county or zone
1 rip current, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 1, 3:10 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 1, 3:10 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
310 PM EST SUN JUL 1 2001
MAIN FCST PROBS ARE RECORD LOW TEMPS TONIGHT AND PCPN CHCS LATE
PD3/PD4. OMEGA BLOCKED UL PATTERN TO CONT NEXT 60 HRS WITH ANOTHER
POLAR VORTEX ROTATING INTO ERN CAN/US TROF WITH STNRY HIGH ACRS 4
CORNERS. MODELS SIMILAR IN OVERALL LARGE SCALE DETAILS. FOR TONIGHT
SIG AMS EXCHANGE WITH DPS INTO 30S ALREADY ACRS KGRR CWA. ETA 925MB
TEMPS COOL TO 7-8C BY 12Z WITH WINDS DIMINISHING TO NEAR CALM BY
SUNSET AND CLEAR SKIES PREFER TO SIDE WITH OR A FEW BLO FLP TEMPS
INTO LWR TO MID 40S. WL MENTION RECORDS WITH 40 TO 45 NORTH AND MID
40S SRN TIER. SLIGHTLY BLO NGM MOS TEMPS TONIGHT OTHERWISE FAIRLY
CLOSE RMNDR PDS. MONTHLY RECORDS ARE ALSO IN JEOPARDY WITH 44 IN
SBN/FWA.
PSBL MCS FORMING ACRS MN LATE MONDAY AFTERNOON MOVING ACRS WI WITH
LL NOCTURNAL JET TO 45 KTS INTENSIFYING. 1000-850 MB LYR MFLUX CONV
AND MIDLVL LAPSE RATES TO 6.5 C/KM ACRS NRN TIER. SHOWALTER TO M2-M3
AND EQUIV POT TEMP/LYR THICKNESS SUGGEST DYING MCS TO CRASH ACRS NRN
TIER ZNS BY DAYBREAK TUE. WL ADD SMALL CHC POPS LATE.
ON TUESDAY MODIFIED ETA SNDGS SUPPORT CAPES TO 2100 J/KG WITH h50 KT
MID LVL WLY JET WL GO WITH HIGH CHC SCT WORDING POPS. NO CHNGS TO
HOLIDAY EXTENDED...DY 7 DRY FOR NOW IN AGREEMENT WITH HPC DISC.
MISFWA AVBL.
.IWX...NONE.
PBM
In the hours before
Special weather statement, Jul 1, 12:21 PM EST, 4 hours 39 minutes before
INZ013-015-017-018-020-022>027-032>034-OHZ002-004-005-015-016-024-
025-012100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1221 PM EST SUN JUL 1 2001
A COLD FRONT HAS PUSHED THROUGH NORTHWEST OHIO AND NORTHERN
INDIANA EARLY THIS AFTERNOON. DRIER AND MORE STABLE AIR BEHIND THE
FRONT WILL CONTINUE TO FILTER INTO THE AREA. THIS CHANGE IN AIR MASS
HAS ENDED THE THREAT OF THUNDERSTORMS TODAY.
Rip Current, Berrien
- When
- July 1, 5:00 PM EST
- Where
- Berrien County, 3 mi S of Bridgman
- Deaths
- 1 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.919, -86.428 (the zone’s center; the record gives no point)
13 year old girl drowned at Warren Dunes State Park. Police and park rangers believe girlwas caught in rip current near shore.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Michigan, July 1 to 31, 2001$150 million · 17 events
- Heat in Pennsylvania, July 1, 20011 death · 5 events
- Damaging Winds and Lightning Strikes in Maryland, July 1, 2001$1.4 million · 9 events
- Hail and Damaging Winds in New York, July 1, 2001$461,000 · 2 in hail · 27 events
- Tropical Storm in Guam, July 1 to 3, 2001$800,000 · 1 event
- Flash Flooding and Hail in Texas, July 1, 2001$335,000 · 1 in hail · 14 events
- Wildfire in Alaska, July 1 to 7, 2001$400,000 · 1 event
- Hail and Damaging Winds in Massachusetts, July 1, 2001$200,000 · 1 in hail · 12 events
- Tornado in Florida, July 1, 2001$100,000 · F1 · 1 event
- Flood in Minnesota, July 1 to 31, 2001$250,000 · 1 event
- Damaging Winds and Lightning Strike in West Virginia, July 1, 2001$169,000 · 6 events
- Damaging Winds in Massachusetts, July 1, 2001$131,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253211.